Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Mar 29, 2011, 2:10 PM MDT for 4 counties in Wyoming. It took effect at Mar 30, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2011, 2:10 PM MDT (20:10 UTC)
- In effect from
- Mar 30, 2011, 12:00 PM MDT
- Expired
- Mar 30, 2011, 3:51 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS75 KRIW 292010 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT TUE MAR 29 2011 ...HIGH WINDS POSSIBLE ACROSS EASTERN SWEETWATER COUNTY WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON AND THE EAST SLOPE OF THE ABSAROKA MOUNTAINS WEDNESDAY NIGHT... .VERY STRONG WINDS ALOFT MAY COMBINE WITH A STRONG PRESSURE GRADIENT TO PRODUCE HIGH WINDS OVER EASTERN SWEETWATER COUNTY WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON AND ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS WEDNESDAY NIGHT. WYZ030-301100- /O.NEW.KRIW.HW.A.0009.110330T1800Z-110401T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 210 PM MDT TUE MAR 29 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * SUMMARY AND TIMING...STRONG WEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING WITH HIGH WINDS POSSIBLY DEVELOPING IN THE AFTERNOON AND CONTINUING THROUGH THURSDAY AFTERNOON. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS...TRAVEL ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS WILL BE IMPACTED BY THESE EXPECTED VERY STRONG WEST WINDS...ESPECIALLY LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ002-301100- /O.NEW.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/ ABSAROKA MOUNTAINS- 210 PM MDT TUE MAR 29 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING NORTHWEST WINDS MAY DEVELOP ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS WEDNESDAY NIGHT. THE CHIEF JOSEPH HIGHWAY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE VERY STRONG WINDS. * WIND...NORTHWEST 40 TO 50 MPH WITH GUSTS OF 75 TO 85 MPH ARE POSSIBLE. * IMPACTS...TRAVEL ALONG CHIEF JOSEPH HIGHWAY MAY BE SEVERELY IMPACTED DUE TO THESE POTENTIALLY VERY STRONG AND ERRATIC WINDS. THE WINDS MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING AND DRIFTING SNOW ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-301100- /O.NEW.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 210 PM MDT TUE MAR 29 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * SUMMARY AND TIMING...VERY STRONG WEST TO NORTHWEST WINDS MAY DEVELOP WEDNESDAY NIGHT...ESPECIALLY AREAS CLOSE TO THE FOOTHILLS AND IN THE NORMALLY WINDY CANYON AREAS. AREAS NEAR AND SOUTHEAST OF BUFFALO BILL RESERVOIR MAY EXPERIENCE SOME OF THE STRONGER WINDS. * WIND...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. LOCALIZED STRONGER WINDS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF BUFFALO BILL RESERVOIR. * IMPACTS...TRAVEL IN AND NEAR THE FOOTHILLS MAY BE IMPACTED BY THESE POTENTIALLY STRONG AND ERRATIC WINDS WEDNESDAY NIGHT...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ SKRBAC
1 follow-up statement
306 WWUS75 KRIW 300951 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 351 AM MDT WED MAR 30 2011 ...HIGH WINDS ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY AND THE GREEN MOUNTAINS THIS AFTERNOON THROUGH THURSDAY AFTERNOON AND THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND UPPER WIND RIVER BASIN TONIGHT AND THURSDAY MORNING... .VERY STRONG WINDS ALOFT WILL COMBINE WITH A STRONG PRESSURE GRADIENT TO PRODUCE HIGH WINDS OVER EASTERN SWEETWATER COUNTY AND THE GREEN MOUNTAINS THIS AFTERNOON THROUGH THURSDAY AFTERNOON...AS WELL AS ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND UPPER WIND RIVER BASIN TONIGHT AND THURSDAY MORNING. WYZ030-302200- /O.UPG.KRIW.HW.A.0009.110330T1800Z-110401T0000Z/ /O.NEW.KRIW.HW.W.0013.110330T1800Z-110401T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 351 AM MDT WED MAR 30 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG WEST WINDS WILL INCREASE THIS MORNING WITH HIGH WINDS DEVELOPING IN THE AFTERNOON AND CONTINUING THROUGH THURSDAY AFTERNOON. * WIND...WEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS WILL BE IMPACTED...ESPECIALLY DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ002-003-302200- /O.UPG.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/ /O.NEW.KRIW.HW.W.0013.110331T0000Z-110331T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 351 AM MDT WED MAR 30 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING NORTHWEST WINDS WILL DEVELOP ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT. THE CHIEF JOSEPH HIGHWAY AND AREAS SOUTHEAST OF BUFFALO BILL RESERVOIR WILL BE PARTICULARLY SUSCEPTIBLE TO THESE VERY STRONG WINDS. * WIND...NORTHWEST 40 TO 50 MPH WITH GUSTS OF 75 TO 85 MPH ARE LIKELY ALONG CHIEF JOSEPH HIGHWAY. 30 TO 45 MPH WIND WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED OVER PARTS OF THE CODY FOOTHILLS...ESPECIALLY SOUTHEAST OF BUFFALO BILL RESERVOIR. * IMPACTS...TRAVEL ALONG CHIEF JOSEPH HIGHWAY MAY BE SEVERELY IMPACTED DUE TO THESE POTENTIALLY VERY STRONG AND ERRATIC WINDS. THE WINDS MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING AND DRIFTING SNOW ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WHICH COULD LEAD TO PROPERTY DAMAGE. && $$ WYZ019-302200- /O.NEW.KRIW.HW.W.0013.110330T1800Z-110401T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 351 AM MDT WED MAR 30 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY. * SUMMARY AND TIMING...STRONG WEST WINDS WILL INCREASE THIS MORNING WITH HIGH WINDS DEVELOPING IN THE AFTERNOON AND CONTINUING THROUGH THURSDAY AFTERNOON. * WIND...WEST SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL BY BEAVER RIM AND ALONG HIGHWAY 789 BETWEEN SWEETWATER STATION AND MUDDY GAP WILL BE IMPACTED BY THESE STRONG WINDS. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL ESPECIALLY BE IMPACTED BY THESE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ016-302200- /O.NEW.KRIW.HW.W.0013.110331T0000Z-110331T1800Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 351 AM MDT WED MAR 30 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. * SUMMARY AND TIMING...VERY STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT ALONG HIGHWAY 26...287 SOUTHEAST OF DUBOIS. * WIND...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 26...287 SOUTHWEST OF DUBOIS AND THROUGH THE CROWHEART AREA WILL BE DIFFICULT...PARTICULARLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 29, 1:55 PM MDT, 15 minutes earlier.
Area forecast discussion, Mar 29, 1:55 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT TUE MAR 29 2011 SHORT TERM...TONIGHT THROUGH FRIDAY VERY STRONG JET ANALYZED ACROSS THE EASTERN PACIFIC WITH SATELLITE DERIVED SPEEDS OF 180-205KTS THIS MORNING. GFS IS FORECASTING 140-150KT AT H3 TO MOVE INTO THE FAR NORTH LATER TONIGHT WITH A SECOND STRONGER CORE MOVING ACROSS FAR NERN MONTANA BY THURSDAY MORNING. GRADIENT INCREASES AT ALL LEVELS ACROSS THE STATE OVER THE NEXT 36 HOURS WITH THE PEAK PERIOD BEING WEDNESDAY NIGHT. SEVERAL AREAS OF CONCERN FOR HIGH WINDS AROUND THIS PERIOD. THE FIRST AREA TO POSSIBLY GO HIGH WIND WILL BE EASTERN SWEETWATER COUNTY WHERE VERY STRONG LOW LEVEL WINDS WILL COMBINE WITH A MODERATE SURFACE GRADIENT TO CREATE SUSTAINED WINDS OF 30 TO 35KTS AND GUSTS OF 45 TO 50KTS OR SO WEDNESDAY AFTERNOON THROUGH THURSDAY WITH THE PEAK LIKELY WEDNESDAY NIGHT. THE NEXT AREA IS THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS FOR WEDNESDAY NIGHT. VERY STRONG MID LEVEL FLOW...MODERATE MOUNTAIN WAVE ACTIVITY AND PROXIMITY OF THE RIGHT FRONT QUAD OF THIS 150KT JET MAY BE ENOUGH TO PRODUCE HIGH WINDS IN OUR NORTHWEST FAVORED AREAS LIKE CHIEF JOSEPH AND DOWNWIND OF BOYSEN RESERVOIR. ONGOING SNOW ACROSS YELLOWSTONE NATIONAL PARK SHOULD ALSO SET THE STAGE FOR AN INCREASING THERMAL GRADIENT ACROSS THE ABSAROKA BARRIER DUE TO RELEASE OF LATENT HEAT AND DOWNSLOPE WINDS TO CREATE THE POTENTIAL FOR GAP FLOW WINDS IN THE NORMAL SPOTS LIKE CLARKS FORK CANYON ROAD. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA FROM 00Z TO 12Z THURSDAY. ALSO LOOKED AT THE EAST SLOPE OF THE BIGHORNS AND ADJACENT LOWER ELEVATIONS INCLUDING BUFFALO FOR LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BUT OPTED TO HOLD OFF ON THIS ONE YET. WRF IS NOT QUITE AS AGGRESSIVE THERE IN THE MOUNTAINS BUT IT DOES HAVE VERY STRONG NW WINDS MIXING DOWN AROUND NORTHERN JOHNSON AT 30-35KTS. THE NEXT SHIFT CAN GIVE THIS AREA ANOTHER LOOK. ALSO LOOKS QUITE WINDY FROM DUBOIS TO RIVERTON BOTH TOMORROW AFTERNOON AND EVENING AND THURSDAY AFTERNOON AND EVENING. NOT SURE IF THESE WILL REACH HIGH WIND BUT 40-50 MPH WINDS WILL PROBABLY BE A GOOD BET. THE OTHER CONCERN WILL BE THE SNOW OUT WEST AND MIXTURE FOR THE VALLEYS. SNOW WILL BEGIN TONIGHT AS ISENTROPIC UPGLIDE DEVELOPS BUT IT APPEARS THE BEST FORCING MAY NOT ARRIVE UNTIL WEDNESDAY AFTERNOON. ALWAYS A TOUGH CALL WITH ISENTROPIC LIFT AND TIMING BUT THIS WOULD COINCIDE WITH THE OVERALL INCREASING FLOW ALOFT. HAVE OPTED TO HOLD OFF ON HIGHLIGHTS FOR TONIGHT BUT THEY WILL LIKELY BE NEEDED AT LEAST FOR THE TETONS FOR WEDNESDAY INTO WEDNESDAY NIGHT AND POSSIBLY YELLOWSTONE. IT'S MUCH MESSIER FOR THE VALLEYS WHERE TEMPERATURES WILL WARM THROUGH THE EVENT AND AREAS THAT START AS SNOW WILL LIKELY CHANGE TO RAIN IN MANY AREAS AND POTENTIALLY STAY THAT WAVE WEDNESDAY NIGHT. IF THE HEAVIER SNOW WERE TO ARRIVE BY TOMORROW MORNING...THEN THE IT COULD STAY AS SNOW IN THE JACKSON VALLEY BUT OTHERWISE...IT WILL LIKELY WARM ENOUGH TO CHANGE AT LEAST THE LOWER PARTS TO RAIN WEDNESDAY. THE OTHER AREA TO WATCH WILL BE THE BIGHORN MOUNTAINS FOR WEDNESDAY NIGHT. SHOULD SEE SOLID ADVISORY AMOUNTS WITH LIGHTER AMOUNTS ON EACH SIDE. TEMPERATURES WILL WARM THROUGH THE PERIOD BUT NOT AS MUCH AS THE GFS IS INDICATING. IT'S HIGHS DON'T MESH WITH THE H7 TEMPERATURES WITH THE NAM MUCH CLOSER. H7 TEMPS APPROACH 0C IN SPOTS EAST OF THE DIVIDE BY 00Z FRIDAY AND +2C BY 00Z SATURDAY. FRONTAL BOUNDARY HANGS AROUND THE FAR NORTH AND NORTHEAST SECTIONS THROUGH THIS PERIOD BUT SOUTH OF THERE...IT SHOULD WARM SIGNIFICANTLY. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY FLAT RIDGING BUILDING OVER THE ROCKIES FRIDAY/FRIDAY NIGHT WILL RESULT IN MAINLY DRY AND MILD CONDITIONS. ALTHOUGH ENOUGH MOISTURE WILL REMAIN IN PLACE FOR A CHANCE OF PRECIPITATION MAINLY OVER THE NORTHWESTERN AND NORTHERN MOUNTAINS. HOWEVER...CANNOT EVEN RULE OUT SOME LIGHT PRECIPITATION OVER THE LOWER ELEVATIONS ACROSS THE NORTHEASTERN PORTION OF THE FORECAST AREA...WITH A WEAK BOUNDARY IN THAT AREA. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT ON A TROUGH AFFECTING THE AREA THIS WEEKEND...BUT THERE IS MAJOR DISAGREEMENT ON THE AMPLITUDE/TRACK OF THIS SYSTEM. HAVE TRENDED TOWARD THE ECMWF/UKMET SOLUTIONS OF SENDING THE INITIAL SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST FRIDAY NIGHT...EAST ACROSS MONTANA/SOUTHERN CANADA SATURDAY/SATURDAY NIGHT. THEN A SECONDARY...MORE POTENT SHORTWAVE IS PROJECTED TO DIVE SOUTHEAST ACROSS THE NORTHERN INTERMOUNTAIN WEST...AND ACROSS THE NORTHERN/CENTRAL ROCKIES SUNDAY/SUNDAY NIGHT. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. THE BEST CHANCE FOR PRECIPITATION APPEARS TO BE SATURDAY NIGHT THROUGH SUNDAY EVENING. IF THE 00Z ECMWF SOLUTION IS CORRECT IT SUGGESTS A GOOD POTENTIAL FOR UPSLOPE SNOWFALL SUNDAY AND SUNDAY NIGHT. SNOW LEVELS WILL QUICKLY LOWER SATURDAY NIGHT WITH SNOW BEING THE DOMINATE PRECIPITATION TYPE BY SUNDAY MORNING. IN WAKE OF THIS SYSTEM...MOIST NORTHWEST FLOW WILL CONTINUE RESULTING IN A CHANCE OF SNOW MAINLY ACROSS THE NORTHWEST/NORTHERN MOUNTAINS. WELL ABOVE TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY WITH 700MB TEMPERATURES WARMING TO ZERO TO +4C. BY 00Z MONDAY...700MB TEMPERATURES WILL HAVE PLUMMETED TO AROUND -10C...WITH TEMPERATURES SUNDAY/MONDAY EXPECTED TO BE 5-10 DEGREES BELOW AVERAGE. WINDY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY WITH THIS POTENT SYSTEM. AVIATION... CLOUDS WILL LOWER THIS AFTERNOON AND EVENING OVER WESTERN WYOMING WITH LIGHT SNOW DEVELOPING OVER THE FAR WEST MOUNTAINS AND OCCASIONALLY IN THE VALLEYS. EXPECT WIDESPREAD MTN OBSCURATIONS ALONG WITH MVFR CIGS AND VSBYS. THE SNOW WILL PERSIST THROUGH WEDNESDAY AND WEDNESDAY NIGHT...POTENTIALLY CHANGING TO RAIN IN THE VALLEYS BELOW 7000 FEET. LOW CLOUDS WILL MOVE INTO THE UPPER GREEN AND SWEETWATER COUNTY WITH JUST A CHANCE OF LIGHT SNOW ON WEDNESDAY. WINDS WILL INCREASE OVER THE TYPICAL AREAS WEDNESDAY MORNING CONTINUING THROUGH THE DAY. THE WINDS WILL BE PARTICULARLY STRONG OVER SWEETWATER COUNTY...INCLUDING KRKS. FIRE WEATHER... WIND WILL BE THE MAIN WEATHER WORD FOR MANY AREAS WEDNESDAY THROUGH THURSDAY...ESPECIALLY EAST OF THE DIVIDE AND ALONG THE EAST SLOPE OF THE MOUNTAINS. TEMPERATURES WILL MODERATE BUT WINDS WILL INCREASE. SNOW WILL FALL IN MOST OF THE WESTERN MOUNTAINS TONIGHT THROUGH WEDNESDAY NIGHT AND IN THE NORTHERN MOUNTAINS. SNOW WILL DEVELOP IN THE WESTERN VALLEY TONIGHT INTO WEDNESDAY MORNING BUT WILL LIKELY CHANGE TO RAIN OR A RAIN SNOW MIXTURE BY AFTERNOON. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT WYZ002-003. HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON WYZ030. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...TWB FIRE WEATHER...SKRBAC
Hazardous weather outlook, Mar 29, 12:47 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1247 PM MDT TUE MAR 29 2011 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1247 PM MDT TUE MAR 29 2011 ...HIGH WIND WATCH FOR THE EASTERN SWEETWATER COUNTY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...HIGH WIND WATCH WEDNESDAY NIGHT FOR THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS WILL BE POSSIBLE ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS WEDNESDAY NIGHT AND ACROSS EASTERN SWEETWATER COUNTY WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE WESTERN MOUNTAINS WEDNESDAY INTO WEDNESDAY NIGHT...ESPECIALLY THE TETONS WITH SNOWFALL OF 6 TO 12 INCHES POSSIBLE. A STORM SYSTEM WILL AFFECT THE REGION THIS WEEKEND. AT THIS TIME...IT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL OVER PORTIONS OF WESTERN AND CENTRAL WYOMING...MAINLY SATURDAY NIGHT THROUGH SUNDAY EVENING. A STRONG COLD FRONT IS EXPECTED TO PUSH ACROSS THE COWBOY STATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.